| Catalog Number |
GLY120410 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/28/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm of a subarachnoid hemorrhage (sah), a 4mm x 10cm galaxy g3 coil (gly120410, l13732) was not able to detach when using a an enpower control cable (ecb00018200, l16083).The complaint cable was replaced with another cable, but the same issue continued.The complaint coil was replaced with another coil and the procedure completed.There was no patient injury reported.The physician suspected this issue must have caused by the complaint coil but the complaint cable is also ¿suspected¿ just in case.The customer states there is no additional information available.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that adequate flush had been maintained through the devices.Preliminary pictures of the devices have been received.Initial reporter phone: (b)(6).Investigation summary: photo analysis.Based on the photos provided, it can be determined that the hub, introducer and embolic coil are in good normal conditions.The rh and articulation joint are inside the introducer and cannot be evaluated.The reported condition ¿coil - failure to detach¿ could not be evaluated, although the galaxy g3 4mm x 10cm was connected to the enpower control cable to verify the correct operation of the control cable, the detachment cycle was not initiated, also the embolic coil is still attached to the rest of the device.Further investigation will be performed if the device is received on the laboratory.A manufacturing record evaluation was performed for the finished device l13732 number, and no non-conformances related to the reported complaint condition were identified.Further investigation will be performed if the device is received on the laboratory.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion:
as reported by a healthcare professional, during a coil embolization of an aneurysm of a subarachnoid hemorrhage (sah), a 4mm x 10cm galaxy g3 coil (gly120410, l13732) was not able to detach when using a an enpower control cable (ecb00018200, l16083).The complaint cable was replaced with another cable, but the same issue continued.The complaint coil was replaced with another coil and the procedure was completed.There was no patient injury reported.The physician suspected this issue must have been caused by the complaint coil but the complaint cable is also ¿suspected¿ just in case.The customer states there is no additional information available.Additional information was received that adequate flush had been maintained through the devices.Preliminary pictures of the devices were received.One non-sterile unit galaxy g3 4mm x 10cm was received inside of a pouch.The received device was visually inspected, and the dpu was found kinked.Then a microscopic inspection was performed, no other damages were observed.The marker band was found at 45cm from distal end and it was found within specification.The resistance of the device was measured with multimeter.No measurement was shown on the screen.Then the device galaxy g3 4mm x 10cm was connected to detachment control box (dcb) with a lab sample enpower control cable and the power was turned on.The system ready light was not illuminating.The shrink tubing was taken of the hub.Visual inspection was performed on the pins and electrical wires in order to verify if there was a defective part, no damages or anomalies were observed during the inspection.Then, the core wire was peeling approximately at 45 cm from proximal.Tried to measure the continuity and resistance of the wires from the dissection to the pins and no values were showed in the fluke metter for one of the pins.Then, the continuity of the wires from the dissection site to the rh was found.A manufacturing record evaluation was performed for the finished device l13732 number, and no non-conformances related to the reported complaint condition were identified.The reported customer complaint ¿¿coil - failure to detach¿ was confirmed; however, the root cause of internal damage in the wires from the peeling to the pins was not determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful as to why the customer felt that the cable was ¿suspected¿ to have contributed to the event.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.